Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 25, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Mar 29, 1998, 3:58 AM EST for Clinton County, New York. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 1998, 3:58 AM EST (08:58 UTC)
- Expired
- Mar 29, 1998, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Clinton County, NY
The radar
The Burlington radar (KCXX), 48 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 3:20 AM EST, 38 minutes earlier.
Area forecast discussion, Mar 29, 3:20 AM EST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 315 AM EST SAT MAR 28 1998 COORD NERFC AND ALB. FLOOD WATCHES WILL CONTINUE TODAY. NEED TO EXPAND AREA TO INCLUDE IN VT...LAMOILLE...RUTLAND...FRANKLIN. IN NY...CONTINUE WITH CLINTON AND ESSEX. RIVER FORECASTS SHOW THE LAMOILLE RIVER IN JOHNSON AND OTTER CREEK AT RUTLAND VT GOING ABOVE FLOOD THIS MORNING. IN NY THE GREAT CHAZY IS IN FLOOD...THE SARANAC AT PLATTSBURGH IS FORECAST OVER FLOOD TODAY. WILL LIKELY EXTEND WARNING FOR CLINTON COUNTY AT 4AM AND CONSIDER THE VT ZONES AT THAT TIME AS WELL. THE MAGNITUDE OF FLOODING IS NOT EXPECTED TO BE THAT SEVERE...BUT PROLONGED BECAUSE OF CONTINUED SNOW MELT. A COUPLE OF COOP OBS FROM SAT AM SHOWED 4 TO 4.5 WATER EQUIVALENT REMAINING IN THE GREEN MOUNTAINS AND ADIRONDACKS. WARM WEATHER TO CONTINUE TODAY...BUT ABOUT 10 DEGREES COOLER THAN YESTERDAY. LOW LEVEL COLD ADVECTION AND 850 TEMPS 3-5 DEGREES TODAY WILL GIVE TEMPS MOSTLY IN THE 60S WITH BKN STRATOCU...COULD BE A MOUNTAIN SPRINKLE AS WINDS SHIFT TO WNW. SKIES SHOULD CLEAR FOR A WHILE TONIGHT...BUT HIGHER CLOUDS INCREASE TOWARD MORNING AS WARM FRONT APPROACHES. TEMPS MAINLY IN THE 40S. MONDAY...MODELS DIFFER WITH PRECIP WITH WARM FRONT. ETA SHOWS MOST SIG SHOT OF PRECIP. WITH UNSTABLE AIR OVERRUNING THE FRONT THROUGH MIDDAY MONDAY AND SOME MOIST CONVERGENCE ALONG THE SURFACE FRONT...ITS POSSIBLE FOR SOME SHOWERS AND PERHAPS A THUNDERSTORM. BUT AREAL COVERAGE IS IN QUESTION. CHANCE POPS THE WAY TO GO NOW AND WOULD LEAN TOWARD HIGHER FAN POPS. IF WARM FRONT PUNCHES NORTH EARLY ENOUGH MONDAY PM WITH 850 TEMPS BACK UP ABOVE 10 COULD SEE TEMPS PUSHING WELL INTO THE 70S TO NEAR 80 ESPECIALLY SZRN AREAS. IF SHOWERS DO NOT MATERIALIZE EVEN NRN AREAS WILL SEE THE WARM AIR. SISSON
In the hours before
Special weather statement, Mar 28, 10:00 PM EST, 5 hours 58 minutes before
NYZ026-027-029>031-034-290400- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1000 PM EST SAT MAR 28 1998 ...THE HIGH WIND WARNING FOR THE ST. LAWRENCE VALLEY AND ADIRONDACKS HAS EXPIRED... THE LINE OF SHOWERS AND THUNDERSTORMS WHICH PRODUCED WIND GUSTS TO 40 TO 50 MILES AN HOUR EARLIER THIS EVENING HAS SINCE DISSIPATED EAST OF THE REGION. THERE WILL BE SCATTERED SHOWERS FOR THE REMAINDER OF TONIGHT. CADIMA
Special weather statement, Mar 28, 10:00 PM EST, 5 hours 58 minutes before
NYZ026-027-029>031-034-290400- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1000 PM EST SAT MAR 28 1998 ...THE HIGH WIND WARNING FOR THE ST. LAWRENCE VALLEY AND ADIRONDACKS HAS EXPIRED... THE LINE OF SHOWERS AND THUNDERSTORMS WHICH PRODUCED WIND GUSTS TO 40 TO 50 MILES AN HOUR EARLIER THIS EVENING HAS SINCE DISSIPATED EAST OF THE REGION. THERE WILL BE SCATTERED SHOWERS FOR THE REMAINDER OF TONIGHT. CADIMA
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:23 PM EST | Flash Flood Warning | BTV | Franklin | 12 hr |
| Mar 29, 3:58 AM EST | Flash Flood Warning | BTV | Franklin, Lamoille | 12 hr |
| Mar 29, 3:58 AM EST | Flash Flood Warning | BTV | Rutland | 12 hr |
| Mar 29, 3:39 PM EST | Flash Flood Warning | BTV | Rutland | 12 hr |
| Mar 29, 3:39 PM EST | Flash Flood Warning | BTV | Franklin | 12 hr |
| Mar 29, 3:39 PM EST | Flash Flood Warning | BTV | Clinton | 12 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.